MAUDE Adverse Event Report: ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL
Model Number 29MECJ-502
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/23/2018
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2018, a 29mm masters series valve was chosen for implant in the mitral position.When the physician was suturing the valve in place, a leaflet broke in two pieces.Another 29mm masters series valve was implanted.Although the procedure was extended by 30-45 minutes, no patient consequences were reported.
 
Additional Manufacturer Narrative
The reported event of a fractured leaflet was confirmed.Two of the three pieces were returned to abbott.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the leaflet fracture remains unknown.However, the damage was consistent with some external force applied to the valve which overstressed the carbon material.Please note, per the instructions for use artmt100122073 ver.A, "do not use instruments other than the valve holder handle to align and seat the valve, and exercise extreme care to avoid putting stress on the valve orifice or leaflets." "before placing sutures in the valve sewing cuff, verify that the valve is mounted correctly on the valve holder/rotator," and "place sutures in the outer half of the valve sewing cuff".

Brand Name
SJM MASTERS SERIES VALVE EXPANDED CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL PUERTO RICO, INC.
p.o. box 998
lot 20 b st.
caguas, puerto rico 00725
MDR Report Key7623057
Report Number2648612-2018-00045
Device Sequence Number1623222
Product Code LWQ
UDI-Device Identifier05414734006545
UDI-Public05414734006545
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/19/2023
Device Model Number29MECJ-502
Device Catalogue Number29MECJ-502
Device Lot Number6287501
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/25/2018
Supplement Date Received by Manufacturer08/09/2018
Initial Report FDA Received Date06/20/2018
Supplement Report FDA Received Date08/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;